Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 1, NWS Milwaukee, WI

January 12, 2016Jefferson County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jan 12, 2016, 3:19 PM CST for Jefferson County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2016, 3:19 PM CST (21:19 UTC)
Expired
Jan 13, 2016, 3:19 PM CST
In force
24 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 7 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bark River at Rome (ROMW3).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05426250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

375 
WGUS43 KMKX 122119
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST TUE JAN 12 2016

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Bark River Near Rome affecting Jefferson County


&& 
WIC055-130919-
/O.NEW.KMKX.FL.W.0001.160112T2119Z-000000T0000Z/
/ROMW3.1.ER.160112T1851Z.160112T2015Z.000000T0000Z.NR/
319 PM CST TUE JAN 12 2016

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Bark River Near Rome.
* At  2:15 PM Tuesday the stage was 4.1 feet.
* Flood stage is 4.0 feet.
* Forecasts are not issued for this location. This warning will 
  remain in effect until the river falls below flood stage.
* Impact...At 4.1 feet...This level is the 2 percent chance flood 
  meaning that there is a 2 percent chance in any given year of the 
  river reaching this level. There is lowland and agricultural land 
  flooding.

&&
 
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
      4298 8871 4298 8865

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Wed  Thu  Fri  Sat
Rome             4.0   3.0   4.14 02 PM 01/12   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Rome             4.14  02 PM 01/12    1.62      ..Not available..

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Rome: 6 am-noon  Tue Jan 12  0.00
Rome: noon-6 pm  Tue Jan 12  0.00
Rome: 6 pm-midn  Tue Jan 12  0.00
Rome: midn-6 am  Wed Jan 13  0.00
Rome: 6 am-noon  Wed Jan 13  0.00
Rome: noon-6 pm  Wed Jan 13  0.02
Rome: 6 pm-midn  Wed Jan 13  0.00
Rome: midn-6 am  Thu Jan 14  0.00

$$

JTS
1 follow-up statement
065 
WGUS43 KMKX 130359
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 PM CST TUE JAN 12 2016


&& 
WIC055-130429-
/O.CAN.KMKX.FL.W.0001.000000T0000Z-160113T0359Z/
/ROMW3.1.ER.160112T1851Z.160112T2045Z.160112T2337Z.NR/
959 PM CST TUE JAN 12 2016

* At  8:15 PM Tuesday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Impact...At 3.9 feet...This level is the 4 percent chance flood 
  meaning that there is a 4 percent chance in any given year of the 
  river reaching this level. There is lowland and agricultural land 
  flooding.

&&
 
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
      4298 8871 4298 8865

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Wed  Thu  Fri  Sat
Rome             4.0   3.0   3.82 08 PM 01/12   Not a forecast pt

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Rome             4.15  03 PM 01/12    1.60      ..Not available..

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Rome: 6 pm-midn  Tue Jan 12  0.00
Rome: midn-6 am  Wed Jan 13  0.00
Rome: 6 am-noon  Wed Jan 13  0.00
Rome: noon-6 pm  Wed Jan 13  0.02
Rome: 6 pm-midn  Wed Jan 13  0.00
Rome: midn-6 am  Thu Jan 14  0.00
Rome: 6 am-noon  Thu Jan 14  0.00
Rome: noon-6 pm  Thu Jan 14  0.00

$$

JTS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 12, 11:50 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 12, 11:50 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 AM CST TUE JAN 12 2016

UPDATE...

LITTLE CHANGE TO PREVIOUS FORECAST. DID DECREASE CLOUD COVERAGE A
BIT THIS MORNING GIVEN CLEAR SKIES ACROSS THE AREA AND NO SIGNS OF
CLOUDS IN THE REGION. WITH DECREASING CAA THROUGH THE DAY AND
CLEARING SKIES...AFTERNOON TEMPS MAY NEED TO BE NUDGED A FEW
DEGREES WARMER.

AVIATION/18Z TAFS/...

VFR CONDITIONS WILL PERSIST THROUGH THE NIGHT AT ALL TAF SITES.
LAKE EFFECT CLOUDS SHOULD HANG AROUND JUST OFFSHORE THOUGH THAT
PERIOD AS WELL AND SOME OF THOSE SCATTERED 2KFT CLOUDS MAY
OCCASIONALLY STRAY INTO MKE AND ENW...BUT LOOKING AT LARGELY CLEAR
SKIES AT ALL SITES.

AS A TROF APPROACHES ON WEDNESDAY...CIGS WILL BEGIN TO FALL IN
THE MORNING AND CONFIDENCE IS BUILDING THAT LIGHT SNOW WILL
MOVE INTO THE AREA. CURRENT THINKING IS THAT SNOW WILL ARRIVE AT
MSN IN THE LATE MORNING AND MAKE IT TO THE LAKE BY MIDDAY. ANY
SNOW THAT DOES FALL WILL BE LIGHT AND ACCUMULATIONS WILL BE LESS
THAT 1/2 INCH.

PREV DISCUSSION... /ISSUED 305 AM CST TUE JAN 12 2016/

TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH

AN UPPER TROUGH ACROSS THE WESTERN GREAT LAKES AROUND SUNRISE
WILL MOVE EAST AND EXIT THE EASTERN GREAT LAKES TONIGHT...AS A
NORTHERN STREAM NORTHWEST JET AROUND 130 KNOTS MOVES ACROSS SOUTHERN
WISCONSIN.  THE LEFT ENTRANCE REGION OF THE JET MAX IS ACROSS
EASTERN IOWA AND NORTHERN ILLINOIS TOWARDS SUNRISE WEDNESDAY.

700 MB RH DECREASES TODAY WITH AN INCREASE JUST SOUTHWEST OF THE
FORECAST AREA LATE TONIGHT WITH A WEAK MID LEVEL SHORTWAVE.

850 MB RH ALSO DRIES BUT MOISTURE REMAINS TRAPPED BELOW A LOWERING
INVERSION.  THIS MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON
SO EXPECT THE STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS.  LOW
LEVEL MOISTURE ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND
SOUTHWEST OF THE FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB
TROUGH.

850 MB COLD AIR ADVECTION WEAKENS THIS MORNING AS THE INVERSION
STRENGTHENS.  LOW LEVEL COLD AIR ADVECTION CONTINUES THROUGH THE
MORNING AND LOW TEMPERATURES TONIGHT WILL DEPEND HEAVILY ON CLOUD
COVER. THE SURFACE HIGH OVER THE PLAINS MOVES MORE SOUTHEAST.  THE
PRESSURE GRADIENT RELAXES...BUT SURFACE WINDS MAY NOT BECOME CALM.

WEDNESDAY - CONFIDENCE...MEDIUM
STRONG NORTHWEST 500 MILLIBAR FLOW WILL BRING SHORTWAVE ENERGY
THROUGH SRN WI. LEADING ZONE OF DCVA ARRIVES BY EARLY AFTERNOON
WITH WAVE PASSING QUICKLY EAST DURING THE EARLY EVENING. SOME 850
WAA NOTED AS WELL AS BRIEF LEFT FRONT QUAD HELP FROM PASSING UPPER
JET MAX. QPF NUMBERS CONTINUE TO LOOK QUITE LIGHT SO SNOW AMOUNTS
UNDER AN INCH STILL LOOK GOOD. INDICATIONS CONTINUE TO POINT
TOWARDS SOME FZDZ POTENTIAL AS THE NIGHT WEARS ON WITH LOSS OF
SATURATION WITHIN THE DENDRITIC GROWTH ZONE.

THURSDAY - CONFIDENCE...MEDIUM
BROAD MID LEVEL ANTICYCLONIC FLOW. AXIS OF VORTICITY PROGGD FROM
SRN MN INTO NRN WI. 850/925 WAA REGIME IN PLACE WITH TEMPS RISING
ABV 0C. SURFACE/850 TROUGH AXIS WILL BE ACROSS MN AND IA WITH WARM
FRONTAL BOUNDARY EXTENDING INTO CNTRL WI. LOW LEVEL BAROCLINICITY
WILL SHIFT NORTHWARD WITH TIME. LLVL RH PROGS SUGGEST SOME
SCOURING OUT OF LOW CLOUD DECK THOUGH MOS KEEP THINGS ON THE
CLOUDY SIDE. BOTH GFS AND NAM BUFKIT SOUNDINGS SHOW LOW LEVEL
INVERSION WHICH MAY END UP KEEPING TEMPS A SMIDGE COOLER THAN MOS.
TRENDED TOWARDS A BLENDED SOLUTION ON TEMPS.

FRIDAY AND FRIDAY NIGHT - CONFIDENCE...LOW
GFS/GEM BOTH SHOW FAIRLY POTENT WAVE MOVING INTO THE SOUTHERN
PLAINS AND TAKING ON A NEGATIVE TILT AS IT LIFTS NEWD INTO THE ERN
GRT LAKES. THIS LEADS TO DECENT CYCLOGENESIS WITH POTPOURRI OF
PRECIP TYPES ACROSS THE AREA. MEANWHILE THE ECMWF DEVELOPS A
SURFACE LOW FURTHER NORTH AND DRAWS MOISTURE UP BUT FURTHER EAST
OF HERE WITH LITTLE OR NO PRECIP IN SRN WI. STILL A LOT OF
UNCERTAINTY SO WILL ESSENTIALLY GO WITH SUPERBLEND POPS AND KEEP
POTENTIAL FOR A MIX OF PRECIP TYPES WITH POTENTIAL FOR SNOW ON
BACK EDGE IN COLDER AIR.

SATURDAY - CONFIDENCE...MEDIUM
CAA REGIME IN PLACE IN THE WAKE OF THE DEPARTED SYSTEM. THE ECMWF
IS QUICKER IN BRINGING THE RENEWED ARCTIC SURGE. MID LEVEL FLOW
CYCLONIC SO KEPT THE SUPERBLEND POPS FOR SHSN.

SUNDAY AND MONDAY - CONFIDENCE...MEDIUM
MAIN STORY WILL BE THE COLD AIRMASS IN PLACE WITH 925 TEMPS
PROGGD INTO THE NEGATIVE TEENS CELSIUS WITH SOME POTENTIAL FOR
LOWER 20S CELSIUS.

AVIATION/12Z TAFS/...MVFR CELLING EXPECTED THIS MORNING AS A LOW
LEVEL INVERSION STRENGTHENS AND TRAPS THE LOW LEVEL MOISTURE. THIS
MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON SO EXPECT THE
STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS. LOW LEVEL MOISTURE
ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND SOUTHWEST OF THE
FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB TROUGH.

NORTHWEST WINDS WILL BE RATHER BRISK THIS MORNING. NOT EXPECTING
REDUCED VSBYS OR BLOWING SNOW...BUT DRIFTING OF THE NEW DRY SNOW
COULD BE A PROBLEM IN SPOTS ON THE RUNWAYS.

MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING DUE
TO BRISK NORTHWEST TO WEST WINDS. THE WINDS WILL DIMINISH AS HIGH
PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS MOVES SOUTHEAST INTO
THE MID MISSISSIPPI VALLEY THIS EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.

&&

UPDATE...BSH
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jan 12, 2:38 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CST TUE JAN 12 2016

WIZ046-047-051-052-056>060-062>072-132045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
238 PM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE WIND
CHILLS OF 15 TO 20 BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT
FOR MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE WIND CHILL ADVISORY FOR WIND CHILLS AROUND 20 BELOW WILL
CONTINUE THROUGH ABOUT MID MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-132045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
238 PM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR BRISK
NORTHWEST TO WEST WINDS. SOME FREEZING SPRAY IS ALSO EXPECTED...
ESPECIALLY TOWARD OPEN WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NORTHWEST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA
OVER THE WEEKEND BEHIND A DEPARTING LOW.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:16 PM CSTWind Chill AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan18 hr

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.